Linear Trend with Fractionally Integrated Errors
Rohit S. Deo and
Clifford Hurvich
Journal of Time Series Analysis, 1998, vol. 19, issue 4, 379-397
Abstract:
We consider the estimation of linear trend for a time series in the presence of additive long‐memory noise with memory parameter d∈[0, 1.5). Although no parametric model is assumed for the noise, our assumptions include as special cases the random walk with drift as well as linear trend with stationary invertible autoregressive moving‐average errors. Moreover, our assumptions include a wide variety of trend‐stationary and difference‐stationary situations. We consider three different trend estimators: the ordinary least squares estimator based on the original series, the sample mean of the first differences and a class of weighted (tapered) means of the first differences. We present expressions for the asymptotic variances of these estimators in the form of one‐dimensional integrals. We also establish the asymptotic normality of the tapered means for d∈[0, 1.5) −{0.5} and of the ordinary least squares estimator for d∈ (0.5, 1.5). We point out connections with existing theory and present applications of the methodology.
Date: 1998
References: Add references at CitEc
Citations: View citations in EconPapers (10)
Downloads: (external link)
https://doi.org/10.1111/1467-9892.00099
Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.
Export reference: BibTeX
RIS (EndNote, ProCite, RefMan)
HTML/Text
Persistent link: https://EconPapers.repec.org/RePEc:bla:jtsera:v:19:y:1998:i:4:p:379-397
Ordering information: This journal article can be ordered from
http://www.blackwell ... bs.asp?ref=0143-9782
Access Statistics for this article
Journal of Time Series Analysis is currently edited by M.B. Priestley
More articles in Journal of Time Series Analysis from Wiley Blackwell
Bibliographic data for series maintained by Wiley Content Delivery ().